MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE W/ STYLET W/ ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE W/ STYLET W/ ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-9431
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch uf report (b)(4), ¿the hospital recently began using avanos nasogastric feeding tube with enfit connector.This brand of dobhoff tube is a newer product for us.The design of this product includes two lumens, therefore allowing tube feeds to be administered with the guidewire in place.The previous nasogastric tube used by the hospital had a single lumen, and therefore it was not possible to administer tube feeds with the guidewire in place.The hospital has had some adverse and near-miss events involving where tube feeds were administered or nearly administered with the guidewire still in place.We have communicated with the manufacturer regarding this issue.We suggested the product include a visual cue on the outside of the tubing to indicate that the guidewire is in place.We also recommended that the manufacturer add a visual cue on the proximal end of the guidewire to state ¿remove before feeding.¿¿ per additional information received on 22-mar-2024, ¿the report was intended to alert you to what we believe to be a product design defect.Because the side port can be used for feeds, it has created a false sense of readiness to use if the nurse is not fully aware that the guidewire is still present.¿ this is a new product for the facility.¿our previous nasogastric tube did not allow tube feeds to be administered with the guidewire in place.It was not known to all that tube feeds can be administered with the guidewire in place in a separate lumen in this product.While we have tried widespread communication and education, ultimately we think this is a design flaw.¿ one patient was harmed ¿ tube feeds initiated with guidewire still in place.Other patients have been ¿near misses¿, but the issue was identified before tube feeds initiated.¿ per additional information received on 26-mar-2024, ¿for one patient, tube feeds were initiated with the guidewire still in place.Once identified, the guidewire was removed without incident/ harm.¿ no injury occurred to the patient.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.A root cause could not be determined.All information reasonably known as of 02 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Udi-pi is unavailable as a lot number was not provided.All information reasonably known as of 03 jan 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE W/ STYLET W/ ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19020797
Report Number9611594-2024-00046
Device Sequence Number17113836
Product Code KNT
UDI-Device Identifier00350770460468
UDI-Public(01)00350770460468
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-9431
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale